MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950010
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 01/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #1).Additional emdrs were submitted to represent the bard/davol ventrio st (device #2) and three bard/davol ventralight st mesh(device #3, device #4 and device #5).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventrio st (x2) on (b)(6) 2016 (x2) and 3dmax and ventralight st (x3) on (b)(6) 2018 and/or (b)(6) 2019 and/or (b)(6) 2019 and/or (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against the ventrio st (x2) and ventralight st (x3).Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #1).Additional emdrs were submitted to represent the bard/davol ventrio st (device #2) and three bard/davol ventralight st mesh(device #3, device #4 and device #5).Should additional information be provided, a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2016) is considered to be a best estimate.This supplemental emdr represents the bard/davol mesh ¿ ventrio st (device #1).Additional supplemental emdr's were submitted to represent the bard/davol - ventrio st mesh (device #3), bard/davol - ventralight st mesh (device #4), bard/davol - ventralight st mesh (device #5), bard/davol - ventralight st using echo ps mesh (device #6).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventrio st (x2) on (b)(6) 2016 (x2) and 3dmax and ventralight st (x3) on (b)(6) 2018 and/or (b)(6) 2019 and/or (b)(6) 2019 and/or (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against the ventrio st (x2) and ventralight st (x3).Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2016 ¿ patient was diagnosed with incarcerated incisional hernia and large sliding left inguinal hernia thereby underwent laparoscopic repair with the implant of ventrio st mesh (device #1) for ventral hernia and 3dmax mesh (device #2) for left inguinal hernia.Per op notes, ¿the preperitoneal fat was taken down around the ventral hernia.A round ventrio st mesh (device #1) was placed intracorporeally and tacked circumferentially using the sorbafix tacker.On left groin, large 3dmax mesh (device #2) was placed into hernia defect and tacked along cooper's ligament using the sorbafix tacker.¿ (b)(6) 2018 ¿ patient was diagnosed with recurrent epigastric hernia thereby underwent laparoscopic repair with the implant of ventrio st mesh (device #3).Per op notes, ¿the patient is noted to have adhesions to the epigastric area which were adherent to the previously placed mesh (device #1) were taken down.A large ventrio st mesh (device #3) was placed into the abdominal cavity and tacked using sorbafix.¿ (b)(6) 2019 ¿ patient was diagnosed with recurrent epigastric hernia thereby underwent robotic assisted repair with the removal of ventrio st meshes (device #1, #3) and implant of ventralight st mesh (device #4).Per op notes, ¿the patient is noted to have adhesions of the omentum in the peri umbilical area were taken down.The lateral aspect of the mesh (device #1, #3) placed in the epigastric region was removed along with hernia sac.A circular ventralight st mesh (device #4) was placed into the abdomen and sutured.¿ (b)(6) 2019 ¿ patient was diagnosed with recurrent epigastric hernia thereby underwent robotic repair with the implant of ventralight st mesh (device #5).Per op notes, ¿the patient is noted to have adhesions of the omentum in the epigastric area were taken down.A recurrent epigastric hernia just cephalad to the previously placed mesh (device #4).A circle ventralight st mesh (device #5) was placed into the abdomen and sutured.¿ (b)(6) 2020 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent robotic assisted repair with the removal of mesh (device #4, #5) and implant of ventralight st using echo ps mesh (device #6).Per op notes, ¿patient is noted to have adhesions of the omentum in were to the previously placed mesh (device #4, #5) in the epigastric and periumbilical area were taken down.The cephalad aspect of the previously placed mesh (device #4, #5) were also removed.A ventralight st using echo ps (device #6) was placed into the abdomen and sutured.¿ (b)(6) 2021 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the removal of mesh (device #6) and implant of marlex mesh (device #7).Per op notes, ¿there were more adhesions of omentum and small bowel around the periphery were taken down.The hernia sac and old mesh (device #6) were excised.A marlex mesh (device #7) was placed into posterior portion and secured circumferentially.¿.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12562627
Report Number1213643-2021-07968
Device Sequence Number13806774
Product Code FTL
UDI-Device Identifier00801741031502
UDI-Public(01)00801741031502(17)180828(10)HUAV0117
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Catalogue Number5950010
Device Lot NumberHUAV0117
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age53 YR
Patient SexMale